MAUDE Adverse Event Report: CODMAN & SHURTLEFF, INC. DURAFORM DURAL GRAFT IMPLANT 3X3 INCHES; DURA SUBSTITUTE

CODMAN & SHURTLEFF, INC. DURAFORM DURAL GRAFT IMPLANT 3X3 INCHES; DURA SUBSTITUTE
Model Number 80-1474
Medical Device Problem Code Device Contamination With Biological Material (2908)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 03/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Cross reference medwatch mfr report # 2023988-2018-00012.Physician was not sure what product code # (catalog #) he used during the procedure.As a result, we will be submitting two mdr reports to address the 2 product codes provided.
 
Event or Problem Description
The following was reported on a spreadsheet which natus received from codman on 19march2018: "a patient developed an infection after duraform was used and a revision surgery was performed." event date: dec.Unk.A surgeon revised a surgery after several days of initial surgery due to infection.They found duraform was infected by certain types of bacteria.He said he saw several cases of infection on duraform.Surgeon feels that the device contributed to the problem.Device was discarded and will not be returned for evaluation.
 
Additional Manufacturer Narrative
Additional information received 11june2018: lot number unknown three attempts were made by codman to try to obtain the product for evaluation.22may2018: product status changed to: sample discarded.There was no surgical delay reported.Natus completed their investigation on 07june2018.Investigation results forwarded by codman on 11june2018 included the following: methods: review of device history records.Review of complaints history.Investigation summary: as reported by the ous affiliate, the patient developed an infection after duraform was used during a surgery.A revision surgery was performed.The lot number is unknown.Complaint sample was not returned to codman and no lot number information has been provided; therefore, an evaluation of the device could not be performed and manufacturing records could not be reviewed.The cause(s) of the difficulty reported by the customer could not be determined.Complaint will be closed as 'no complaint sample returned to codman for evaluation'.If the complaint sample becomes available, this complaint will be reopened, and the respective evaluation performed.A review of complaint records for the previous 12 months could not be performed as no lot number information was provided.The most recent complaint and smt presentation was reviewed and did not show that this product family exceeded its upper control limit for complaints.Trends will be monitored for this or similar complaints.Investigation methods/evaluation results: complaint sample was not returned to codman and no lot number information has been provided; therefore, an evaluation of the device could not be performed and manufacturing records could not be reviewed.The cause(s) of the difficulty reported by the customer could not be determined.Root cause category: undetermined : insufficient information failure code codman : product analysis : device not returned root cause description complaint sample was not returned to codman and no lot number information has been provided; therefore, an evaluation of the device could not be performed and manufacturing records could not be reviewed.The cause(s) of the difficulty reported by the customer could not be determined.No further corrective & preventative actions proposed.No corrective action required based on the above evaluation.Trends will be monitored for this or similar complaints.Cross reference mdr # 2023988-2018-00012 (2 mdrs filed, because 2 different part numbers provided by the user facility).This complaint is now deemed closed.
 
Additional Manufacturer Narrative
Event date corrected to march 15th, 2018.

Brand Name
DURAFORM DURAL GRAFT IMPLANT 3X3 INCHES
Common Device Name
DURA SUBSTITUTE
Manufacturer (Section D)
CODMAN & SHURTLEFF, INC.
325 paramount drive
raynham MA 02767
MDR Report Key7440301
Report Number2023988-2018-00013
Device Sequence Number1146573
Product Code GXQ
UDI-Device Identifier10886704036692
UDI-Public10886704036692
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K152481
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number80-1474
Device Catalogue Number801474
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/19/2018
Supplement Date Received by Manufacturer03/19/2018
03/19/2018
Initial Report FDA Received Date04/18/2018
Supplement Report FDA Received Date06/11/2018
06/11/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;